Jump to content


Photo

Bone pain question


  • Please log in to reply
2 replies to this topic

#1 chuckb2

chuckb2

    New Member

  • Members
  • Pip
  • 0 posts

Posted 31 August 2009 - 01:53 PM

Hello everyone! Got a question.  I have been on Gleevec for 3 months now with very good results.  My blood counts have gone back to normal. Just within the last week I have been having a lot of joint pain, mainly shoulders,arms,wrists, knees, shins & ankles & it seems to be getting worse.  Is it normal to get bone pains being on G for this peroid of time & is this something I will continue to deal with in the future?

Thanks for the help!

Chuck



#2 Susan61

Susan61

    Advanced Member

  • Members
  • PipPipPip
  • 43 posts
  • LocationNew Jersey

Posted 31 August 2009 - 04:55 PM

Hi Chuck:  Glad to hear that your counts have gone back to normal after 3 months of your diagnosis.  The side effects vary with each person, and everyone experiences the side effects differently.

     I was diagnosed in 1998, and I still have a lot of side effects.  I have been in remission for 8 years, but I still get the pains in my feet, hands.  My hands cramp up where I cannot straighten my fingers.  For me the fatigue never left, but as others respond to you they may feel differently.  Just try to think about how fortunate you are to have something like Gleevec.  It was just starting in clinical trial when I was diagnosed, and I had to go on Interferon Shots everyday which was destroying my liver.

   I get through it, and feel very blessed.  Just ask questions whenever you feel the need.  There is always somebody here to help out.

   It feels good to be able to talk to someone who is going through what you are, and really knows how you feel.

   Take Care



#3 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 31 August 2009 - 10:23 PM

Gleevec does affect how the bones use and retain minerals. This causes a more rapid turnover of bone material, and is thought to contribute to bone pain.  Many folks find that the bone pain decreases over time.  I had bone pain for several months after starting Gleevec, but then it went away completely.






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users